Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Reno, NV

August 29, 2014

NWS Reno, NV issued this red flag warning at Aug 29, 2014, 9:44 AM PDT. It took effect at Aug 30, 2014, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2014, 9:44 AM PDT (16:44 UTC)
In effect from
Aug 30, 2014, 11:00 AM PDT
Expired
Aug 30, 2014, 9:04 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS85 KREV 291644
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
944 AM PDT FRI AUG 29 2014


NVZ450-453-459-300445-
/O.NEW.KREV.FW.W.0016.140830T1800Z-140831T0500Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
944 AM PDT FRI AUG 29 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT AND WEST CENTRAL NEVADA BASIN AND RANGE INCLUDING SOUTHERN
LYON AND MINERAL COUNTIES...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 10 PM PDT SATURDAY.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...8 TO 15%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
318 
WWUS85 KREV 292222
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
322 PM PDT FRI AUG 29 2014

NVZ450-453-459-301400-
/O.CON.KREV.FW.W.0016.140830T1800Z-140831T0500Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
322 PM PDT FRI AUG 29 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT AND WEST CENTRAL NEVADA BASIN AND RANGE INCLUDING
SOUTHERN LYON AND MINERAL COUNTIES...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...8 TO 15%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
117 
WWUS85 KREV 301348
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
648 AM PDT SAT AUG 30 2014

NVZ450-453-459-302300-
/O.CON.KREV.FW.W.0016.140830T1800Z-140831T0500Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
648 AM PDT SAT AUG 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...8 TO 15%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
459 
WWUS85 KREV 302115
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
215 PM PDT SAT AUG 30 2014

NVZ450-453-459-310500-
/O.CON.KREV.FW.W.0016.000000T0000Z-140831T0500Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
215 PM PDT SAT AUG 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WESTERN
NEVADA...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...8 TO 15%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
375 
WWUS85 KREV 310404
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
904 PM PDT SAT AUG 30 2014


NVZ450-453-459-310515-
/O.CAN.KREV.FW.W.0016.000000T0000Z-140831T0500Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
904 PM PDT SAT AUG 30 2014

...RED FLAG WARNINGS CANCELLED FOR ALL OF WESTERN NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNINGS.

WINDS CONTINUE TO GUST UP TO AROUND 30 MPH FOR WIND PRONE AREAS OF
WESTERN NEVADA. HOWEVER...HUMIDITIES HAVE RISEN TO NEAR OR ABOVE
20 PERCENT FOR MOST AREAS SO THE RED FLAG WARNINGS HAVE BEEN
CANCELLED. WINDS SHOULD GRADUALLY DIMINISH THIS EVENING IN ALL
LOCATIONS.  

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:31 AM PDT, 7 hours 13 minutes earlier.

Area forecast discussion, Aug 29, 2:31 AM PDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
231 AM PDT FRI AUG 29 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST THIS WEEKEND WITH
DRY AND BREEZY CONDITIONS FRIDAY AND SATURDAY. NEAR AVERAGE
TEMPERATURES ARE EXPECTED FOR THE HOLIDAY WEEKEND.

&&

.SHORT TERM...
TROPICAL STORM MARIE CONTINUES TO WEAKEN AS IT MOVES NORTH INTO
COOLER PACIFIC WATERS. MID AND HIGH LEVEL MOISTURE AND CLOUDS FROM
THE REMNANTS OF MARIE WILL STREAM ACROSS CALIFORNIA AND SPREAD
INTO WESTERN NV TODAY. MODEL SOUNDINGS INDICATE WARM ADVECTION
AROUND 500 MB WITH THIS MOISTURE BUT WITH STABLE MID-LEVEL LAPSE
RATES AND DRY LOW-LEVELS. AS SUCH, PRECIPITATION IS NOT EXPECTED,
BUT VIRGA IS LIKELY AND SPRINKLES CAN'T BE RULED OUT. MOST OF THIS
REMNANT MOISTURE FROM MARIE SHOULD EXIT TO THE SOUTH AND EAST BY
SATURDAY MORNING, WITH CLEARING SKIES EXPECTED SATURDAY AFTERNOON.

REGARDING THE WIND FORECAST, THIS AFTERNOON/EVENING A SHORT WAVE
FROM THE WEST WILL INCREASE WIND GUSTS INTO THE 25-30 MPH RANGE
FROM I-80 NORTHWARD, WITH SLIGHTLY HIGHER GUSTS IN WIND PRONE
AREAS. CHOPPY CONDITIONS ON AREA LAKES WILL DEVELOP BUT SHOULD REMAIN
JUST BELOW LAKE WIND ADVISORY CRITERIA TODAY. WIND GUSTS ACROSS NEVADA
DESERTS WILL ALSO RAISE POCKETS OF BLOWING DUST, POSSIBLY LOWERING
VISIBILITY BELOW 3 MILES AT TIMES.

THERE ARE A COUPLE OF FACTORS THAT COULD LEAD TO SLIGHTLY STRONGER
WIND GUSTS SATURDAY AFTERNOON AND EVENING. A WEAK COLD FRONT MOVES
SOUTH OUT OF OREGON AND A NORTHWEST-TO-SOUTHEAST ORIENTED JET OF
STRONGER WINDS ALOFT NOSES INTO NORTHERN NEVADA. DUE TO THESE
FACTORS THE GUSTY WINDS SHOULD DEVELOP EARLIER IN THE AFTERNOON
COMPARED TO FRIDAY AND RIDGE GUSTS SHOULD ALSO BE A BIT STRONGER.
HOWEVER, A LIMITING FACTOR FOR VALLEY WIND GUSTS SATURDAY IS THAT A
MORE STABLE AIR MASS SHOULD LIMITING THE MIXING OF STRONGER WINDS
ALOFT TO THE SURFACE. THE UPSHOT OF ALL THIS IS THAT CONFIDENCE IS
HIGH FOR AREA LAKES TO BECOME CHOPPY AGAIN SATURDAY
AFTERNOON/EVENING, AND THERE IS A SMALL RISK THAT WINDS COULD
INCREASE TO LAKE WIND ADVISORY CRITERIA. JCM

.LONG TERM...MONDAY THROUGH THURSDAY...

ONLY MINOR CHANGES MADE TO THE LONG TERM FORECAST WITH OVERALL
PLEASANT LATE SUMMER WEATHER THROUGH MID WEEK. A WEAK RIDGE BUILDS
OVER THE SOUTHWESTERN STATES MONDAY WITH TEMPERATURES INCREASING A
LITTLE EACH DAY AS WARMER AIR MOVES IN ALOFT. TYPICAL SUMMER WEST
WINDS ARE EXPECTED EACH AFTERNOON THROUGH WEDNESDAY.

AFTER WEDNESDAY, 00Z GFS/ECMWF/GEM ARE IN BETTER AGREEMENT WITH A
POSITIVELY TILTED TROUGH FORMING OVER THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES AS A BLOCKING RIDGE TRIES TO FORM OVER THE GULF OF
ALASKA. THERE IS STILL QUITE A BIT OF SPREAD IN THE ENSEMBLES AS
WELL. FORECAST CONFIDENCE IS INCREASING BUT REMAINS LOW FOR THURSDAY
ONWARD, AS MODELS HAVE BEEN INCONSISTENT IN RECENT DAYS IN THE
CHANGING SYNOPTIC PATTERN. THIS TROUGH PATTERN COULD MEAN COOLER
TEMPERATURES, AN INCREASE OF WINDS LATE IN THE WEEK AND CONTINUED
DRY CONDITIONS UNDER SOUTHWEST FLOW. HOON

.AVIATION...

MINIMAL WEATHER IMPACTS TO AVIATION OVER THE SIERRA AND WESTERN NEVADA
THROUGH TODAY. FORECAST CONFIDENCE IN TAFS IS HIGH. WINDS WILL BE
THE MAIN ISSUE. WINDS INCREASE TODAY WITH GUSTS 25-30 KTS THIS
AFTERNOON/EVENING ESPECIALLY FOR RNO/CXP. SOME POCKETS OF BLDU
POSSIBLE NEAR CARSON SINK (LOL/NFL) AND BURNING MAN AIRFIELD. SCT
HIGH LEVEL CLOUDS FORECAST TO GRADUALLY MOVE INTO THE REGION TODAY.

GUSTY WINDS AGAIN LIKELY SATURDAY AFTERNOON/EVENING AS LOW PRESSURE
PASSES BY, PERHAPS SLIGHTLY STRONGER THAN FRIDAY. A FEW AREAS OF
BLDU WILL AGAIN BE POSSIBLE, ESPECIALLY AT KLOL/KNFL AND BURNING
MAN. LIGHT WINDS FOR SUNDAY/MONDAY AS HIGH PRESSURE RIDGE WORKS BACK
INTO THE REGION. CS/HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:35 AM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Washoe35 hr

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.